ON THE APPROXIMATION OF A DEFLECTION CURVE BY FORCE ACTUATORS

TitleON THE APPROXIMATION OF A DEFLECTION CURVE BY FORCE ACTUATORS
Publication TypeJournal Article
Year of Publication1993
AuthorsNATARAJAN, K., G. A. Dumont, and M. S. Davies
JournalJournal of Applied Mechanics-Transactions of the ASME
Volume60
Pagination232-235
Date PublishedMAR
Type of ArticleNote
ISSN0021-8936
Abstract

In this paper we discuss a method of approximating a deflection curve of a simple beam by means of a given number of equi-spaced force actuators subject to constraints on the bending moment. The deflection curve is assumed to be specified at a number of equi-spaced points greater than the number of actuators. The method developed minimizes the approximation error in an integral squared sense. The method is applied to an example of approximation of a deflection curve of the slice lip on a paper machine headbox for the control of basis weight of paper.

a place of mind, The University of British Columbia

Electrical and Computer Engineering
2332 Main Mall
Vancouver, BC Canada V6T 1Z4
Tel +1.604.822.2872
Fax +1.604.822.5949
Email:

Emergency Procedures | Accessibility | Contact UBC | © Copyright 2020 The University of British Columbia